Thunderstorm Wind, Red River
- When
- July 5, 5:20 PM CST
- Where
- Red River County, 9 mi W of Hall Summit
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.180, -93.454
A tree was downed on Hwy. 1 north of Westdale.
Isolated severe thunderstorms that developed due to moderate to strong afternoon instability, produced strong and damaging wind gusts across portions of Northwest Louisiana during the evening hours of July 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms that developed due to moderate to strong afternoon instability, produced strong and damaging wind gusts across portions of Northwest Louisiana during the evening hours of July 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 5:20 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 620 PM CDT SUN JUL 5 2015 .AVIATION... VCTS CONDITIONS TO DIMINISH THROUGH THE MID-EVENING HOURS WITH VFR CONDITIONS EXPECTED ACROSS AREA TERMINALS BY 06/04Z. TEMPO MVFR CEILINGS POSSIBLE AROUND DAYBREAK. OTHERWISE...SOUTH TO SOUTHWEST WINDS 5 TO 10 KNOTS TO INCREASE TO 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS ON MONDAY. /05/ && .PREV DISCUSSION... /ISSUED 420 PM CDT SUN JUL 5 2015/ DISCUSSION... A BROAD UPPER RIDGE IS CENTERED OVER NEW MEXICO. A WEAK SHORTWAVE TROUGH OVER WRN MISSOURI WAS DIVING SOUTHWARD ALONG THE ERN PERIPHERY OF THE RIDGE. EVEN FARTHER EAST...ANOTHER UPPER TROUGH WAS LIFTING NEWD INTO THE UPPER OHIO VALLEY BUT THE TROUGH AXIS TRAILED SOUTHWARD TOWARDS THE NRN COAST OF THE GULF OF MX. ASCENT FROM THE MISSOURI SHORTWAVE HAS BEEN FOCUSED ALONG A RESIDUAL OUTFLOW BOUNDARY ROUGHLY LOCATED FROM NEAR KADF...TO NEAR HOMER LA...TO NEAR KAQV. COMBINED WITH CAPE VALUES NEAR 3000 J/KG...NUMEROUS CONVECTIVE CLUSTERS HAVE DEVELOPED JUST EAST OF THE OLD OUTFLOW BOUNDARY. THE HIGH INSTABILITY HAS LED TO SOME TALL STORMS AND ROBUST UPDRAFTS. MODELS SUGGEST THAT CONVECTION WILL QUICKLY DIMINISH AFTER SUNSET AS DAYTIME HEATING WANES. CONCERN EXISTS THAT BOWING SEGMENTS WILL FORM PRODUCING SEVERE WIND GUSTS OR THAT SEVERE DOWNBURSTS WILL OCCUR AS STORM COLLAPSE LATER THIS EVENING. CONVECTION IS GENERALLY MOVING EASTERLY BUT THE OUTFLOW BOUNDARY IS MOVING WESTWARD SO SHWRS/TSTMS ARE BACKBUILDING. SOME QUESTION AS TO HOW FAR WEST THE DEVELOPMENT WILL OCCUR BEFORE THE STORMS DIMINISH BUT HAVE MAINTAINED CHANCE POPS THROUGH 03Z ACROSS MOST OF THE CWA. SUBSIDENCE FROM THE UPPER RIDGE SHOULD BE ENOUGH TO KEEP THE AREA WARM AND DRY FOR MONDAY. THROUGH THE WORK WEEK...THE UPPER RIDGE WILL SHIFT INTO THE SERN CONUS WHILE A BROAD TROUGH DIGS INTO THE GREAT BASIN. SFC CYCLOGENESIS WILL OCCUR OVER SW TX WHILE A COLD FRONT DEVELOPS ACROSS THE PLAINS. TSTMS ARE EXPECTED TO DEVELOP TUESDAY AND WEDNESDAY ALONG THE FRONT ACROSS W TX NEWD INTO OK. THESE STORMS COULD MAKE THEIR WAY INTO SE OK/SW AR NORTH OF I-30 TUESDAY AND WEDNESDAY. RAIN CHANCES ON WEDNESDAY COULD BE A BIT HIGHER AS THE SW TX SFC LOW EJECTS NEWD AND THE FRONT MAKES ITS CLOSEST APPROACH BEFORE BECOMING DIFFUSE. THE MODELS ARE IN GENERALLY GOOD AGREEMENT THAT THE MAJORITY OF THE PRECIP DURING THE EARLY PART OF NEXT WEEK WILL REMAIN NW OF THE CWA. HOWEVER...WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS THROUGH WEDNESDAY. FOR THE LATTER HALF OF THE WEEK...THE SERN CONUS RIDGE BEGINS TO EXPAND BACK TO THE WEST OVER LOWER MS VALLEY/SRN PLAINS. THIS WILL RETURN DEEP SOUTHERLY FLOW TO THE REGION AND GENERALLY LIMIT RAIN CHANCES TO DIURNALLY DRIVEN CONVECTION MAINLY SOUTH OF I-20 EACH AFTERNOON. OVERALL..THIS FORECAST IS NOT CONDUCIVE TO WIDESPREAD OR SIGNIFICANT RAINS BEYOND THIS EVENING. THIS WILL ALLOW SOILS TO GRADUALLY DRY AND TEMPS TO SLOWLY WARM...LIKELY REACHING THE MID TO UPPER 90S BY THE END OF NEXT WEEKEND. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 75 92 / 30 10 10 10 MLU 71 92 73 93 / 30 10 10 10 DEQ 73 90 73 89 / 30 10 10 30 TXK 74 91 74 90 / 30 10 10 20 ELD 73 92 73 92 / 30 10 10 10 TYR 75 92 75 91 / 20 10 10 10 GGG 75 93 75 92 / 30 10 10 10 LFK 77 93 75 93 / 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 334 PM CDT SUN JUL 5 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ097-112-126-138-151-153-166-167-061100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-CASS-MARION-HARRISON- PANOLA-SHELBY-SAN AUGUSTINE- 334 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING ACROSS PORTIONS OF SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. THE BEST CHANCES FOR THUNDERSTORMS WILL GENERALLY BE EAST OF A LINE FROM PRESCOTT ARKANSAS TO HEMPHILL TEXAS. A COUPLE OF STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY MAINLY ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHERN ARKANSAS ALONG AND NORTH OF THE U.S. HIGHWAY 82 CORRIDOR AS AN UPPER LEVEL TROUGH APPROACHES THE REGION. DRY WEATHER WILL RETURN FOR MOST OF THE REGION THURSDAY THROUGH SATURDAY BUT ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING PEAK AFTERNOON HEATING ACROSS DEEP EAST TEXAS EASTWARD INTO NORTH CENTRAL LOUISIANA. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TXZ096-108>111-124-125-136-137-149-150-152-165-061100- RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 334 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING. BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY MAINLY ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHERN ARKANSAS ALONG AND NORTH OF THE U.S. HIGHWAY 82 CORRIDOR AS AN UPPER LEVEL TROUGH APPROACHES THE REGION. DRY WEATHER WILL RETURN FOR MOST OF THE REGION THURSDAY THROUGH SATURDAY BUT ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING PEAK AFTERNOON HEATING ACROSS DEEP EAST TEXAS EASTWARD INTO NORTH CENTRAL LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 09
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT SUN JUL 5 2015
LAZ019>022-052100-
LA SALLE LA-CALDWELL LA-WINN LA-GRANT LA-
257 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL...SOUTHEASTERN
WINN...NORTHERN GRANT AND LA SALLE PARISHES UNTIL 400 PM CDT...
AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF MONTGOMERY
TO 16 MILES NORTH OF BALL TO 6 MILES NORTHEAST OF DEVILLE TO BIG
BEND...AND MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JENA...OLLA...CLARKS...GRAYSON...MIDWAY...URANIA...TULLOS...
GEORGETOWN...STANDARD...BURLINGTON...ZENORIA...SPAULDING...
WILLIANA...KELLY...CATAHOULA LAKE...ROGERS...NEBO AND ROCHELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3193 9190 3193 9201 3133 9201 3133 9205
3144 9216 3147 9216 3147 9222 3164 9248
3171 9283 3211 9226 3204 9190
TIME...MOT...LOC 1956Z 234DEG 39KT 3171 9273 3165 9246 3142 9211 3110
9180
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 PM CDT SUN JUL 5 2015
LAZ019>022-052115-
LA SALLE LA-CALDWELL LA-WINN LA-GRANT LA-
332 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...
SOUTHEASTERN WINN...NORTHEASTERN GRANT AND LA SALLE PARISHES UNTIL
415 PM CDT...
AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES NORTHEAST OF COLFAX...OR 18 MILES SOUTHEAST OF WINNFIELD...
MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JENA...OLLA...CLARKS...GRAYSON...MIDWAY...URANIA...DRY PRONG...
TULLOS...GEORGETOWN...STANDARD...BURLINGTON...ZENORIA...SPAULDING...
WILLIANA...KELLY...NEBO AND ROCHELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3156 9254 3179 9265 3207 9211 3159 9201
3155 9201
TIME...MOT...LOC 2031Z 248DEG 33KT 3168 9250
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT SUN JUL 5 2015
LAZ013-019-021-052145-
CALDWELL LA-JACKSON LA-WINN LA-
407 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...NORTHEASTERN WINN AND
SOUTHEASTERN JACKSON PARISHES UNTIL 445 PM CDT...
AT 407 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHEAST OF WINNFIELD...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...CLARKS...GRAYSON...SIKES...SPAULDING...RIVERTON...KELLY
AND BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3193 9223 3196 9254 3214 9256 3228 9204
3227 9199 3225 9199 3223 9201 3223 9199
3221 9199 3219 9201 3220 9198 3220 9197
3219 9198 3217 9198 3217 9194 3193 9191
TIME...MOT...LOC 2107Z 264DEG 41KT 3206 9246
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 PM CDT SUN JUL 5 2015
ARZ071-072-LAZ002-003-052330-
LAFAYETTE AR-COLUMBIA AR-BOSSIER LA-WEBSTER LA-
549 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE AND
SOUTHWESTERN COLUMBIA COUNTIES...NORTHERN BOSSIER AND NORTHWESTERN
WEBSTER PARISHES UNTIL 630 PM CDT...
AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLAIN DEALING...OR 17 MILES SOUTHWEST OF SPRINGHILL...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGHILL...CULLEN...PLAIN DEALING...COTTON VALLEY...SAREPTA...
TAYLOR...SHONGALOO...WELCOME...ALDEN BRIDGE...ROCKY MOUNT...
BOLINGER...IVAN AND STATE LINE.
LAT...LON 3269 9366 3282 9379 3284 9378 3313 9346
3292 9326
TIME...MOT...LOC 2248Z 229DEG 15KT 3281 9367
19SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 553 PM CDT SUN JUL 5 2015 ARZ071-072-052345- LAFAYETTE AR-COLUMBIA AR- 553 PM CDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE AND NORTHWESTERN COLUMBIA COUNTIES UNTIL 645 PM CDT... AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANFIELD...OR NEAR LEWISVILLE...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STAMPS...WALDO...LEWISVILLE...BUCKNER...SMITHLAND...CANFIELD...MOUNT VERNON...MARS HILL...LERCH...CORNELIUS AND MCKAMIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3341 9331 3314 9331 3317 9367 3338 9366 TIME...MOT...LOC 2253Z 268DEG 11KT 3327 9359 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 614 PM CDT SUN JUL 5 2015 LAZ013-014-060000- OUACHITA LA-JACKSON LA- 614 PM CDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OUACHITA AND CENTRAL JACKSON PARISHES UNTIL 700 PM CDT... AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF JONESBORO...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATHAM AND EROS. LAT...LON 3225 9264 3242 9268 3249 9238 3227 9233 TIME...MOT...LOC 2314Z 257DEG 12KT 3235 9258 19
The Shreveport radar (KSHV), 47 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was downed on Hwy. 1 north of Westdale.
A tree was down on Hwy. 4 near Springhill Church Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576394, 576396.